MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 5-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J493H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is meant by the needle was excised from patient? initial procedure date procedure name when was the needle excised from the patient (during the initial surgery or was the patient brought back to or)? location that the needle was located? size of incision to remove the needle? was there any adverse patient outcome? what is meant by in another instance the suture broke off ? did the needle pull off the suture?.
 
Event or Problem Description
It was reported that a patient underwent a dermatology procedure on an unknown date and suture was used.It was reported that the needle pulled off while being used by the physician to suture a patient.The needle had to be excised from the patients skin since the suture broke off.It is unknown if another like device was used to complete the procedure.There were no adverse consequences for the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional information was requested and the following was obtained: 1.Procedure name: procedure was called mohs micrographic surgery.2.Initial procedure date for each patient event procedure date can¿t remember, but within last 2 months.3.When was the needle excised from the patient (during the initial surgery or was the patient brought back to or)? needle excised from patient during the procedure.4.Location that the needle was located? brow and temple.5.Size of incision to remove the needle? 1-1.5cm.6.Was there any adverse patient outcome? no adverse outcome for patient.

Brand Name
VICRYL SUTURE 18"(45CM) 5-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8591593
Report Number2210968-2019-81167
Device Sequence Number2293458
Product Code GAM
UDI-Device Identifier10705031040502
UDI-Public10705031040502
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2023
Device Catalogue NumberJ493H
Device Lot NumberMBK575
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date05/10/2019
Patient Sequence Number1